MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X20 MM); OCCLUSION BALLOON CATHETER

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X20 MM); OCCLUSION BALLOON CATHETER
Model Number BC0420C-ID-700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis.The investigation is currently underway.
 
Event or Problem Description
It was reported that during treatment of a ruptured aneurysm, the balloon was inflated, which immediately controlled bleeding.The balloon catheter was left in place for a "certain amount of time." when the balloon was then checked under fluoroscopy, the balloon was no longer inflated, appearing to have lost its volume during a time period when fluoroscopy was not activated.There was no reported patient injury as a result of the balloon deflation.The patient is reported to be "ok.".
 
Additional Manufacturer Narrative
Two scepter c balloon devices were returned within the same container.It could not be determined which device is associated with this complaint.Device # 1 investigation: no visible damage was observed on the returned device.Water was injected directly into the inflation lumen via the inflation port to test balloon inflation.A pinhole leak was found 6mm proximal to the proximal balloon marker band device # 2 investigation: loose coil was found under the polyimide ring.Water was injected directly into the inflation lumen via the inflation port to test balloon inflation.A pinhole leak was found 11mm proximal to the proximal balloon marker band.The conditions or circumstances that led to the damage could not be identified, but the damage is consistent with the device experiencing forces over specification, which could have occurred due to handling or over-inflation.

Brand Name
SCEPTER C OCCLUSION BALLOON (4X20 MM)
Common Device Name
OCCLUSION BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo, ca
MDR Report Key10370661
Report Number2032493-2020-00195
Device Sequence Number951037
Product Code MJN
UDI-Device Identifier00842429103401
UDI-Public(01)00842429103401(11)200123(17)221231(10)20012353G
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberBC0420C-ID-700
Device Lot Number20012353G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR